Systemic Anaphylaxis Following Local Lidocaine Administration during a Dental Procedure

Chih Yung Chiu, Tzou Yien Lin, Shao Hsuan Hsia, Shen Hao Lai, Kin Sun Wong

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

We report a 4-year-old child who developed systemic anaphylactic reaction to lidocaine hydrochloride within 15 minutes after a dental procedure. Hypersensitivity to local anesthetics is not common; however, if anaphylaxis did happen, it required emergent and immediate resuscitation. To prevent such complications, complete medical history including drug allergy should be taken. Prompt administration of epinephrine and other resuscitative measures are life saving in such circumstance. All emergency room physicians should consider systemic anaphylaxis in patients with rapid vascular collapse and respiratory failure immediately following lidocaine administration for minor outpatient procedures.

Original languageEnglish
Pages (from-to)178-180
Number of pages3
JournalPediatric Emergency Care
Volume20
Issue number3
DOIs
Publication statusPublished - Mar 2004
Externally publishedYes

Fingerprint

Anaphylaxis
Lidocaine
Tooth
Drug Hypersensitivity
Local Anesthetics
Resuscitation
Respiratory Insufficiency
Epinephrine
Blood Vessels
Hospital Emergency Service
Hypersensitivity
Outpatients
Physicians

Keywords

  • Anaphylaxis
  • Lidocaine hydrochloride

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Nursing(all)
  • Emergency Medicine

Cite this

Systemic Anaphylaxis Following Local Lidocaine Administration during a Dental Procedure. / Chiu, Chih Yung; Lin, Tzou Yien; Hsia, Shao Hsuan; Lai, Shen Hao; Wong, Kin Sun.

In: Pediatric Emergency Care, Vol. 20, No. 3, 03.2004, p. 178-180.

Research output: Contribution to journalArticle

Chiu, Chih Yung ; Lin, Tzou Yien ; Hsia, Shao Hsuan ; Lai, Shen Hao ; Wong, Kin Sun. / Systemic Anaphylaxis Following Local Lidocaine Administration during a Dental Procedure. In: Pediatric Emergency Care. 2004 ; Vol. 20, No. 3. pp. 178-180.
@article{7fb5b0d538f34c8c856d9b6716e47e0a,
title = "Systemic Anaphylaxis Following Local Lidocaine Administration during a Dental Procedure",
abstract = "We report a 4-year-old child who developed systemic anaphylactic reaction to lidocaine hydrochloride within 15 minutes after a dental procedure. Hypersensitivity to local anesthetics is not common; however, if anaphylaxis did happen, it required emergent and immediate resuscitation. To prevent such complications, complete medical history including drug allergy should be taken. Prompt administration of epinephrine and other resuscitative measures are life saving in such circumstance. All emergency room physicians should consider systemic anaphylaxis in patients with rapid vascular collapse and respiratory failure immediately following lidocaine administration for minor outpatient procedures.",
keywords = "Anaphylaxis, Lidocaine hydrochloride",
author = "Chiu, {Chih Yung} and Lin, {Tzou Yien} and Hsia, {Shao Hsuan} and Lai, {Shen Hao} and Wong, {Kin Sun}",
year = "2004",
month = "3",
doi = "10.1097/01.pec.0000117928.65522.9e",
language = "English",
volume = "20",
pages = "178--180",
journal = "Pediatric Emergency Care",
issn = "0749-5161",
publisher = "Lippincott Williams and Wilkins",
number = "3",

}

TY - JOUR

T1 - Systemic Anaphylaxis Following Local Lidocaine Administration during a Dental Procedure

AU - Chiu, Chih Yung

AU - Lin, Tzou Yien

AU - Hsia, Shao Hsuan

AU - Lai, Shen Hao

AU - Wong, Kin Sun

PY - 2004/3

Y1 - 2004/3

N2 - We report a 4-year-old child who developed systemic anaphylactic reaction to lidocaine hydrochloride within 15 minutes after a dental procedure. Hypersensitivity to local anesthetics is not common; however, if anaphylaxis did happen, it required emergent and immediate resuscitation. To prevent such complications, complete medical history including drug allergy should be taken. Prompt administration of epinephrine and other resuscitative measures are life saving in such circumstance. All emergency room physicians should consider systemic anaphylaxis in patients with rapid vascular collapse and respiratory failure immediately following lidocaine administration for minor outpatient procedures.

AB - We report a 4-year-old child who developed systemic anaphylactic reaction to lidocaine hydrochloride within 15 minutes after a dental procedure. Hypersensitivity to local anesthetics is not common; however, if anaphylaxis did happen, it required emergent and immediate resuscitation. To prevent such complications, complete medical history including drug allergy should be taken. Prompt administration of epinephrine and other resuscitative measures are life saving in such circumstance. All emergency room physicians should consider systemic anaphylaxis in patients with rapid vascular collapse and respiratory failure immediately following lidocaine administration for minor outpatient procedures.

KW - Anaphylaxis

KW - Lidocaine hydrochloride

UR - http://www.scopus.com/inward/record.url?scp=1642365549&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=1642365549&partnerID=8YFLogxK

U2 - 10.1097/01.pec.0000117928.65522.9e

DO - 10.1097/01.pec.0000117928.65522.9e

M3 - Article

C2 - 15094577

AN - SCOPUS:1642365549

VL - 20

SP - 178

EP - 180

JO - Pediatric Emergency Care

JF - Pediatric Emergency Care

SN - 0749-5161

IS - 3

ER -